Hospital admissions and a fatality caused by, or associated to MDMA (Ecstasy) powder and tablets in Sheffield – 8th June 2017
There have been two hospital admissions associated with MDMA/Ecstasy use in Sheffield in the early hours of 8th June. One individual has subsequently died.
The young person who died took a brown powder sold as MDMA; they felt ill some hours later before going rigid and collapsing. The second incident involved an individual out with a different group when they became ill following taking a blue diamond shaped Ecstasy tablet.
Advice for those taking tablets or stimulant powders:
- Taking any tablet or powders when you don’t know what’s in it is a big risk
- If you must take something, take a small amount and wait for it to takeeffect (at least an hour)
- Don’t top-up thinking there is no effect – it may just take a while to comeon
- Stay with friends for at least an hour after taking something
- Take regular breaks from the dance floor to cool down
- Sip no more than a pint of water or non-alcoholic drink every hour
- If symptoms of possible toxicity begin to develop (such as severeoverheating, nausea, hallucinations), seek medical help immediately
- Anyone with a heart condition, blood pressure problems, epilepsy or asthma can have a dangerous reaction to stimulant drugs, so is bestadvised to avoid them.If you are a recreational drug user and want advice contact: CGL The Corner (under 18s) 0114 275 2051 START Drug Service (18+) 0114 272 1481